MAUDE Adverse Event Report: EXACTECH, INC. ADVANCED PATELLA 35MM 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. ADVANCED PATELLA 35MM 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-07-35
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Scar Tissue (2060); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 02-020-11-0240 - truliant ps cem fem ps cem left sz 4 - (b)(6), 02-020-11-0340 - truliant ps cem fem ps cem right sz 4 - (b)(6), 02-022-45-4050 - truliant tib fit tray cem sz 4f / 5t - (b)(6), 02-022-45-4050 - truliant tib fit tray cem sz 4f / 5t - (b)(6), 02-022-35-4013 - truliant tib imp ps insert sz 4 13mm - sn - (b)(6), 02-022-35-4009 - truliant tib imp ps insert sz 4 9mm - (b)(6), 02-022-35-4009 - truliant tib imp ps insert sz 4 9mm - (b)(6), 200-07-35 - advanced patella 35mm 3 peg implant - (b)(6), 200-07-35 - advanced patella 35mm 3 peg implant - (b)(6), 521-78-32 - threaded pin size 3.0 collarless 2pk -(b)(6).Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-02343.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that approximately 71 months after a left total knee replacement procedure, the patient underwent a revision procedure to address swelling and recalled polyethylene.The patient did extremely well following the surgery but developed increased swelling in the posteromedial aspect of the knee approximately 6 months prior to revision.Patient was not having any pain, but the swelling interfered with his activities.A pre-operative mri showed significant synovitis with communication of a posteromedial cyst within the joint.Revision surgery operative notes were provided.Findings confirmed significant synovitis with polyethylene debris and scar tissue around the patellar button.There was also significant damage with gouging of the medial and lateral facet and flattening of the lateral facet of the patella, which was replaced.In inspection, there was no significant wear of the tibial insert, but there was significant laxity of the knee in flexion and extension.This was resolved by upsizing from a 13mm posterior stabilized to 15mm posterior stabilized constrained tibial polyethylene.Much of the swelling was the inflamed tissue from the cyst, which was removed.The patient was awoken from anesthesia and transferred to the recovery room in stable condition.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: b, c serial number, expiration and manufactured dates unknown.The reason for the revision reported was likely due to instability, prosthesis wear, and inclusion of the polyethylene implants in the packaging recall.Possible causes for polyethylene damage include malalignment between implants, high contact stresses during knee flexion, third body wear, patient-related conditions, inclusion of the polyethylene in the packaging recall, or any combination of these possibilities.Prosthesis wear of the polyethylene components could not be confirmed from the provided information.Instability may be the result of increased soft-tissue laxity (looseness), inadequate flexion of the implants, or improper positioning or alignment of the prosthesis.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PATELLA 35MM 3 PEG IMPLANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key22844896
Report Number1038671-2025-02794
Device Sequence Number17369108
Product Code JWH
UDI-Device Identifier10885862314291
UDI-Public10885862314291
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-07-35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale